Alert archive / Pennsylvania / Special Marine Warnings in 2004
Special Marine Warning 4, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special marine warning at Mar 7, 2004, 8:24 PM EST. It was in force for 96 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 7, 2004, 8:24 PM EST (01:24 UTC)
- Expired
- Mar 7, 2004, 10:00 PM EST
- In force
- 96 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Whole counties
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Mar 7, 2:40 PM EST, 5 hours 44 minutes earlier.
Area forecast discussion, Mar 7, 2:40 PM EST, 5 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 240 PM EST SUN MAR 7 2004 .SHORT TERM... THE WX SYSTEM FOR TNGT AND MON LOOKS LIKE 2 SEPARATE EVENTS. THE FIRST ONE TO AFFECT THE REGION IS BEFORE MIDNIGHT WITH A SHORTWAVE AHEAD OF THE UPPER CLOSED LOW. THIS SHORT WAVE EVENTUALLY DVLPS A LOW OFF THE COAST. THE SECOND PORTION IS THE UPPER LOW ITSELF. THIS WAS GENERATING SNOW OVER WI/MI. THIS PART OF THE SYSTEM WILL BE OVER THE REGION ON MONDAY. SUPPORTING THE IDEA OF TWO EVENTS IS FIRST THE SATL AND RADARS SHOWING 2 SYSTEMS. ALSO THERE ARE THE ISENTROPIC SFCS AND THE PROGGED MOISTURE. WITH THE COOLING OF THE AIRMASS THROUGH TIME...I NEEDED TO START WITH THE 295K SFCS AND TRANSITION TO THE 285K SFCS. THERE IS POSITIVE ISENTROPIC LIFT MOVING THROUGH EARLY TNGT...THEN NEG ISENTROPIC LIFT LATER TNGT...FOLLOWED BY POSITIVE LIFT MOSTLY NORTH AGAIN MONDAY. THIS SECOND AREA OF LIFT IS SEPARATED FROM THE OFFSHORE LIFT AND IS PROBABLY THE COLD CONVEYOR BELT PORTION OF THE SYSTEM AS A WHOLE. WITH THE FIRST PART (THIS EVENING)...THE LOW LVLS ARE TOO WARM TO SNOW AND PCPN SHOULD ESSENTIALLY BE ALL RAIN...ALSO DUE TO TIMING AFTER THE HEATING OF THE DAY...A TSTM CANNOT BE RULED OUT BUT IF THEY FORM THEY SHOULD BE ISOLATED. LATE TNGT...BY 12Z THE LOW LVL THICKNESSES ALL SUGGEST IT IS COLD ENOUGH TO SNOW. DURING THE TRANSITION MOST AREAS THE PCPN SHOULD BECOME LIGHT OR END. HOWEVER...OVER THE POCONOS AND NW NJ...THERE COULD BE A BURST OF SNOW FOR AN HR OR TWO BTWN 05-09Z WHEN THE VV/S INCR AND LOW LVL THICKNESSES ARE JUST LOW ENOUGH FOR SNOW. HOWEVER...WITH SFC TEMPS AT OR A BIT ABV 32...ONLY A COUPLE INCHES WILL BE FCST. ON MON...MODELS ALL SUGGEST IT IS COLD ENOUGH TO SNOW IN ALL AREAS. SINCE THE BEST MOISTURE AND LIFT WITH THE UPPER LOW IS NORTH...THAT IS WHERE I WILL HAVE TOTAL ACCUMULATION OF 2 TO 4 INCHES. ONLY IN MONROE, CARBON, AND SUSSEX NJ WILL I ISSUE AN ADVISORY. FARTHER SOUTH...VV/S DONT LOOK STRONG ENOUGH TO CAUSE HEAVY ENOUGH SNOW TO DROP TEMPS BELOW FREEZING SO ACCUMULATING SNOW WILL BE MORE DIFFICULT CONSIDERING THE SNOW WILL FALL DURING THE DAYLIGHT HOURS. IN THE ROW OF COUNTIES JUST S OF THOSE ABV...ONLY AN INCH (GRASSY AREAS) WILL BE FCST WITH PSBL 3 ON THE RIDGETOPS. FOR THE PHL METRO AREA -- NORTH AND WEST AN INCH OR LESS. PHL SOUTH AND EAST LITTLE OR NO ACCUM. FCST RAIN AND SNOW SHWRS FOR PCPN TYPE. WHEN PCPN IS LIGHT PROBLY LIQUID AND SURROUNDING COUNTIES SNOW SHWRS...NO ACCUMULATION WITH THE PCPN MORE SHWRY IN NATURE AND LACKING OF ISENTROPIC LIFT ALONG WITH TEMPS OF 35 TO 40. ONLY NRN BUCKS AND MONTGOMERY COULD SEE AN INCH (SIMILAR REASONING TO COUNTY TO THE NORTH). S OF ACY AND ILG...ONLY CHC OF RAIN OR SNOW SHWRS WITH HIGHS LOW 40S. THANKS OKX, CTP, BGM, LWX, AKQ FOR COOR. && .LONG TERM... THE UPPER TROUGH REMAINS OVER THE REGION MON NIGHT THORUGH TUE NIGHT BEFORE MOVING OUT WED. THE TROUGH WILL KEEP CLOUDINESS IN PLACE BUT WITHOUT ANY DYNAMICS TO GENERATE PCPN...I WILL KEEP THE FCST DRY FOR NOW. THE WX SHOULD REMAIN DRY UNTIL NEXT SUNDAY WHEN ANOTHER COLD FRONT COULD BRING IN SOME RAIN SHOWERS. && .PRELIMINARY POINT TEMPS/POPS... MPO 25 36 20 33 / 90 90 30 30 ABE 33 38 25 39 / 90 80 20 30 RDG 34 39 27 39 / 90 60 20 20 PHL 37 43 31 43 / 90 60 20 20 12N 23 34 22 30 / 90 90 20 20 SMQ 35 39 28 39 / 90 80 20 20 TTN 36 41 29 41 / 90 70 20 20 MIV 37 44 26 43 / 90 60 10 20 N55 38 44 31 43 / 90 60 10 20 ACY 37 43 30 43 / 90 60 10 20 ILG 37 43 31 43 / 90 60 20 20 DOV 37 46 30 43 / 80 40 10 20 GED 38 48 30 44 / 80 40 10 20 && .PHI WATCHES/WARNINGS/ADVISORIES... PA...WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO NOON MONDAY MONROE AND CARBON. NJ...WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO NOON MONDAY FOR SUSSEX. DE...NONE. MD...NONE. MARINE/OCEAN...NONE. MARINE/DEL BAY...NONE. && STAUBER
Hazardous weather outlook, Mar 7, 5:32 AM EST, 14 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 532 AM EST SUN MAR 7 2004 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ060>062- 067>071-071030- ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-BERKS PA-BUCKS PA-CAMDEN NJ- CAPE MAY NJ-CAROLINE MD-CECIL MD-CHESTER PA-COASTAL ATLANTIC NJ- COASTAL OCEAN NJ-CUMBERLAND NJ-DELAWARE PA-DELAWARE BEACHES DE- EASTERN MONMOUTH NJ-GLOUCESTER NJ-HUNTERDON NJ-INLAND SUSSEX DE- KENT MD-KENT DE-LEHIGH PA-MERCER NJ-MIDDLESEX NJ-MONTGOMERY PA- MORRIS NJ-NEW CASTLE DE-NORTHAMPTON PA-NORTHWESTERN BURLINGTON NJ- OCEAN NJ-PHILADELPHIA PA-QUEEN ANNES MD-SALEM NJ-SOMERSET NJ- SOUTHEASTERN BURLINGTON NJ-SUSSEX NJ-TALBOT MD-WARREN NJ- WESTERN MONMOUTH NJ- 532 AM EST SUN MAR 7 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST PENNSYLVANIA...DELAWARE...THE NORTHERN MARYLAND EASTERN SHORE...AND NEW JERSEY EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE...TODAY LOW PRESSURE FROM THE UPPER GREAT LAKES AREA WILL MOVE SOUTHEAST TO THE NEW JERSEY COAST THIS EVENING. PRECIPITATION WILL BEGIN AS RAIN IN MANY LOCATIONS BY EARLY THIS EVENING...BUT IS EXPECTED TO CHANGE OVER TO SNOW IN EASTERN PENNSYLVANIA...INTERIOR SECTIONS OF CENTRAL AND NORTHERN NEW JERSEY...NORTHERN DELAWARE...AND EXTREME NORTHEASTERN MARYLAND. TWO TO FOUR INCHES OF SNOW IS EXPECTED IN NORTHERN AREAS BEFORE PRECIPITATION ENDS LATE MONDAY MORNING...WITH 1 TO 2 INCHES ELSEWHERE. LITTLE OR NO SNOW IS EXPECTED IN EXTREME SOUTHERN NEW JERSEY AND SOUTHERN DELAWARE...AS WELL AS ALONG THE COAST. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY. SNOWFALL REPORTS WOULD BE GREATLY APPRECIATED.
In the hours before
Special weather statement, Mar 7, 3:30 PM EST, 4 hours 54 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 330 PM EST SUN MAR 7 2004 NJZ007-008-PAZ060>062-080400- BERKS PA-LEHIGH PA-MORRIS NJ-NORTHAMPTON PA-WARREN NJ- 330 PM EST SUN MAR 7 2004 ...A LIGHT ACCUMULATION OF SNOW IS POSSIBLE LATE TONIGHT INTO MONDAY... LOW PRESSURE CENTERED OVER MICHIGAN THIS AFTERNOON WILL MOVE TO THE SOUTHEAST AND IT SHOULD BRING SOME MIXED PRECIPITATION TO OUR REGION FROM TONIGHT INTO MONDAY. RAIN WILL MOVE INTO OUR REGION THIS EVENING. THE RAIN IS EXPECTED TO CHANGE TO SNOW AFTER MIDNIGHT. THE SNOW SHOULD THEN TAPER OFF TO SNOW SHOWERS ON MONDAY AFTERNOON. IT WILL BE A WET SNOW AND IT SHOULD ACCUMULATE MOSTLY ON UNPAVED SURFACES. GENERALLY, AN INCH OF SNOW IS EXPECTED BY MIDDAY ON MONDAY, WITH PERHAPS TWO OR THREE INCHES IN THE HIGHER ELEVATIONS. WITH TEMPERATURES REMAINING AT OR SLIGHTLY ABOVE FREEZING THE SNOW SHOULD HAVE LIMITED IMPACT ON AREA ROADWAYS. HOWEVER, DRIVING CONDITION MAY BE AFFECTED AT TIMES DUE TO REDUCED VISIBILITIES. DEZ001-NJZ009-010-012-013-015>020-027-PAZ067>071-080400- BUCKS PA-CAMDEN NJ-CHESTER PA-DELAWARE PA-GLOUCESTER NJ-HUNTERDON NJ- MERCER NJ-MIDDLESEX NJ-MONTGOMERY PA-NEW CASTLE DE- NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-SALEM NJ- SOMERSET NJ-SOUTHEASTERN BURLINGTON NJ-WESTERN MONMOUTH NJ- 330 PM EST SUN MAR 7 2004 ...WET SNOW IS POSSIBLE LATE TONIGHT INTO MONDAY... LOW PRESSURE CENTERED OVER MICHIGAN THIS AFTERNOON WILL MOVE TO THE SOUTHEAST AND IT SHOULD BRING SOME MIXED PRECIPITATION TO OUR REGION FROM TONIGHT INTO MONDAY. RAIN WILL MOVE INTO OUR REGION THIS EVENING. THE RAIN IS EXPECTED TO MIX WITH WET SNOW AFTER MIDNIGHT. THE RAIN AND WET SNOW SHOULD THEN TAPER OFF TO SHOWERS ON MONDAY. THE WET SNOW SHOULD ACCUMULATE MOSTLY ON UNPAVED SURFACES. ONLY A LIGHT COATING OF SNOW IS EXPECTED. WITH TEMPERATURES REMAINING AT OR SLIGHTLY ABOVE FREEZING THE SNOW SHOULD HAVE LIMITED IMPACT ON AREA ROADWAYS. HOWEVER, DRIVING CONDITION MAY BE AFFECTED AT TIMES DUE TO REDUCED VISIBILITIES. IOVINO
Special weather statement, Mar 7, 3:30 PM EST, 4 hours 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 330 PM EST SUN MAR 7 2004 NJZ007-008-PAZ060>062-080400- BERKS PA-LEHIGH PA-MORRIS NJ-NORTHAMPTON PA-WARREN NJ- 330 PM EST SUN MAR 7 2004 ...A LIGHT ACCUMULATION OF SNOW IS POSSIBLE LATE TONIGHT INTO MONDAY... LOW PRESSURE CENTERED OVER MICHIGAN THIS AFTERNOON WILL MOVE THE SOUTHEAST AND IT SHOULD BRING SOME MIXED PRECIPITATION TO OUR REGION FROM TONIGHT INTO MONDAY. RAIN WILL MOVE INTO OUR REGION THIS EVENING. THE RAIN IS EXPECTED TO CHANGE TO SNOW AFTER MIDNIGHT. THE SNOW SHOULD THEN TAPER OFF TO SNOW SHOWERS ON MONDAY AFTERNOON. IT WILL BE A WET SNOW AND IT SHOULD ACCUMULATE MOSTLY ON UNPAVED SURFACES. GENERALLY, AN INCH OF SNOW IS EXPECTED BY MIDDAY ON MONDAY, WITH PERHAPS TWO OR THREE INCHES IN THE HIGHER ELEVATIONS. WITH TEMPERATURES REMAINING AT OR SLIGHTLY ABOVE FREEZING THE SNOW SHOULD HAVE LIMITED IMPACT ON AREA ROADWAYS. HOWEVER, DRIVING CONDITION MAY BE AFFECTED AT TIMES DUE TO REDUCED VISIBILITIES. DEZ001-NJZ009-010-012-013-015>020-027-PAZ067>071-080400- BUCKS PA-CAMDEN NJ-CHESTER PA-DELAWARE PA-GLOUCESTER NJ-HUNTERDON NJ- MERCER NJ-MIDDLESEX NJ-MONTGOMERY PA-NEW CASTLE DE- NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-SALEM NJ- SOMERSET NJ-SOUTHEASTERN BURLINGTON NJ-WESTERN MONMOUTH NJ- 330 PM EST SUN MAR 7 2004 ...WET SNOW IS POSSIBLE LATE TONIGHT INTO MONDAY... LOW PRESSURE CENTERED OVER MICHIGAN THIS AFTERNOON WILL MOVE THE SOUTHEAST AND IT SHOULD BRING SOME MIXED PRECIPITATION TO OUR REGION FROM TONIGHT INTO MONDAY. RAIN WILL MOVE INTO OUR REGION THIS EVENING. THE RAIN IS EXPECTED TO MIX WITH WET SNOW AFTER MIDNIGHT. THE RAIN AND WET SNOW SHOULD THEN TAPER OFF TO SHOWERS ON MONDAY. THE WET SNOW SHOULD ACCUMULATE MOSTLY ON UNPAVED SURFACES. ONLY A LIGHT COATING OF SNOW IS EXPECTED. WITH TEMPERATURES REMAINING AT OR SLIGHTLY ABOVE FREEZING THE SNOW SHOULD HAVE LIMITED IMPACT ON AREA ROADWAYS. HOWEVER, DRIVING CONDITION MAY BE AFFECTED AT TIMES DUE TO REDUCED VISIBILITIES. IOVINO
Nearby
Special Marine Warnings in Pennsylvania, 2004Every special marine warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.